# SDR QMLA2014060314070

- Difficulty date: June 3, 2014
- Submitted: June 12, 2014
- Operation: Air carrier
- Aircraft: N408LN
- Make and model: Bell 407
- Aircraft serial: 54433
- Aircraft time: 108 hours, 340 cycles
- Engine: Allsn 250C47B
- Engine time: 108 hours, 340 cycles
- System (JASC): 2300 · Communications System
- Part: Unknown
- Part number: 0110110530
- Condition: Failed
- Location: Cockpit
- Part time: 108 hours, 340 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: G
- Precautionary procedure: O

## Discrepancy

PATIENT ON BOARD, COMM 1 & COMM 2 FAIL SIMULTANEOUSLY.  PILOT COMMUNICATES WITH TOWER VIA HOSPITAL FREQ ON TDFM & RECEIVES TRANSPONDER SQUAWK & APPROACH INSTRUCTIONS.  AFTER SHUTDOWN, POWER IS REAPPLIED.  COMM 1 REMAINS INOPERATIVE, COMM 2 IS OPERATIONAL.  DEFERRED THE DISCREPANCY & RETURNED TO BASE.  DURING MX ACTION THE FOLLOWING MORNING, BOTH COMM 1 & COMM 2 WERE OPERATIONAL WITH NO FAILURES SINCE.  PRIOR TO THIS EVENT, COMM 1 HAD FAILED TWICE OVER THE COURSE OF APPROXIMATELY 2 MONTHS.  EACH FAILURE WAS BRIEF & CORRECTED ITSELF.  THE FAILURES WERE INDICATED BY A RED X THROUGH THE FREQUENCY WINDOWS ON THE MFD & PFD AS WELL AS A RED X IN THE SYS STATUS PAGE ON THE MFD.
